Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 115, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 13, 2001, 10:24 PM CDT for Graham County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 10:24 PM CDT (03:24 UTC)
- Expired
- Jun 13, 2001, 11:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
384 WUUS53 KGLD 140324 SVRGLD KSC065-140400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1024 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRAHAM COUNTY IN NORTHWEST KANSAS * UNTIL 1100 PM CDT * AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF BOGUE...OR ABOUT 13 MILES NORTHEAST OF WAKEENEY...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOGUE AT 1040 PM CDT NICODEMUS AT 1045 PM CDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ LAT...LON 3919 9991 3909 9972 3944 9934 3958 9957 BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:24 PM CDT, 7 hours earlier.
Area forecast discussion, Jun 13, 3:24 PM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 224 PM MDT WED JUN 13 2001 FORECAST CHALLENGES ARE AREAS OF SVR TONIGHT AND CHANCES OF POPS TOMORROW. MODELS AREA ALL HAVING DIFFERING PROBLEM AREAS IN INITIALIZATION AND TRACKING OF FEATURES OUT TO 18Z. THE AVN IS DOING A SLIGHTLY BETTER JOB TRACKING VORT FEATURES IN THE WEST...WHILE THE ETA IS HANDLING BL MOISTURE MUCH BETTER WITH THE NGM A CLOSE SECOND. THE ETA IS CLOSE WITH POSITION OF SFC LOW IN SE CO...BUT IS TOO DEEP. WITH MOISTURE BEING THE MORE IMPORTANT FACTOR IN THIS SCENARIO...WILL GO MORE HEAVILY TOWARDS THE ETA FOR THIS PACKAGE. TONIGHT CONVECTION FIRES UP ALONG STALLED COLD FRONT DRAPED ALONG EASTERN EDGE OF CWA. BEST CAPE LIES ALONG AND EAST OF THIS BOUNDARY...WITH GOOD 0-6KM SHEAR OF GREATER THAN 80KTS. INSTABILITY DROPS OFF SHARPLY BEHIND...SO WILL KEEP MENTION OF POSSIBLE SVR CONFINED TO THIS AREA. VERY GOOD DYNAMICS EXIST BEHIND FRONT WITH UPGLIDE AND H7 OMEGA VALUES IN EXCESS OF 20. HOWEVER...BIGGEST CONCERN WILL BE CONVECTIVE INTERCEPTION...SO WILL NOT GO ABOVE GUIDANCE ON POPS. STRONG BL WINDS OF 30 KTS ENTER BEHIND SW PASSAGE. WITH NIGHT TIMING OF WINDS...WILL NOT GO WITH A WIND ADVISORY. AREA IS GRAZED BY LEFT FRONT OF 100KT JET TOMORROW MORNING...SO EVEN WITH MOSTLY DOWNSLOPE WINDS WILL KEEP SLIGHT TO CHANCE POPS. WEAK RIDGE BUILD INTO AREA BY FRIDAY....AND WITH SW WINDS WILL GO SLIGHTLY ABOVE ETA AND AVN H7 SUPPORTED TEMPS...WHICH ARE A LITTLE BELOW FWC TEMPS. IN THE EXTENDED... MODELS IN ROUGH AGREEMENT WITH MAJOR FEATURES...WITH SOME MINOR DIFFERENCES. THE ECMWF IS MORE AMPLIFIED WITH RIDGE OVER ROCKIES AND LOW IN THE ATLANTIC THAN THE MRF. THE ECMWF IS MUCH TOO COOL UNDER THIS MORE AMPLIFIED RIDGE POSITION THAN WOULD BE INDICATED. WILL TREND TOWARDS THE MRF FOR THIS REASON. AS THERE IS LOW CONFIDENCE IN SW TIMING IN THIS NEARLY ZONAL FLOW WILL KEEP A CHANCE OF THUNDERSTORMS FOR LATTER HALF OF THE EXTENDED. .GLD...NONE. SVEN
In the hours before
Local storm report, Jun 13, 8:35 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT WED JUN 13 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0657 PM COLBY KS WIND DAMAGE
06/13/01 THOMAS REPORTED BY HAM RADIO
OPERATOR. NUMEROUS
TREES DOWN RANGING FROM
10 TO 20 INCHES IN
DIAMETER. ALSO,
NUMEROUS POWER POLES
AND TRANSFORMERS DOWN.
0718 PM ATWOOD KS .75 INCH HAIL
06/13/01 RAWLINS REPORTED BY STORM
SPOTTER. HAIL
COMPLETELY COVERING THE
GROUND.Local storm report, Jun 13, 8:54 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT WED JUN 13 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 3 E ACHILLES KS 60 MPH TSTM GUST
06/13/01 RAWLINS REPORTED BY STORM
SPOTTER. 6 TO 7 INCH
DIAMETER TREE LIMBS DOWN.
0752 PM 6 S MC COOK NE .75 INCH HAIL
06/13/01 RED WILLOW
0752 PM 6 S MC COOK NE 65 MPH TSTM GUST
06/13/01 RED WILLOW REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 9:04 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT WED JUN 13 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 N COLBY KS WIND DAMAGE
06/13/01 THOMAS REPORTED BY HAM RADIO
OPERATOR. TWO BUILDINGS
DESTORYED.
0725 PM 5 W OBERLIN KS 60 MPH TSTM GUST
06/13/01 DECATUR REPORTED BY STORM
SPOTTER.
0740 PM 4 NE OBERLIN KS 1 INCH HAIL
06/13/01 DECATUR REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 9:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT WED JUN 13 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 4 ENE NORTON KS WIND DAMAGE
06/13/01 NORTON REPORTED BY STORM
SPOTTER. WINDOWS BROKEN
AND 10 TO 12 INCH
DIAMETER TREES DOWN.
0730 PM 5 WNW OBERLIN KS .88 INCH HAIL
06/13/01 DECATUR REPORTED BY STORM
SPOTTER.
0805 PM 14 N NORCATUR KS .88 INCH HAIL
06/13/01 DECATUR REPORTED BY STORM
SPOTTER.
0805 PM NORTON KS 1.75 INCH HAIL
06/13/01 NORTON REPORTED BY STORM
SPOTTER. ALSO...60 MPH
THUNDERSTORM WIND GUST
WAS REPORTED.
0806 PM NORTON KS 60 MPH TSTM GUST
06/13/01 NORTON REPORTED BY STORM
SPOTTER.
0810 PM 14 N NORCATUR KS 1.25 INCH HAIL
06/13/01 DECATUR I REPORTED BY STORM
SPOTTER.Special weather statement, Jun 13, 9:39 PM CDT, 45 minutes before
COZ091-092-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 839 PM MDT WED JUN 13 2001 ...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR EAST CENTRAL COLORADO HAS BEEN CANCELLED... SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED IN EAST CENTRAL COLORADO. THEREFORE...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 11 PM MDT FOR KIT CARSON AND CHEYENNE COUNTIES HAS BEEN CANCELLED. HOWEVER...SCATTERED THUNDERSTORMS CAN STILL BE EXPECTED THROUGH THE NIGHT. BULLER
Local storm report, Jun 13, 9:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT WED JUN 13 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
U
0715 PM 6 SE ATWOOD KS WIND DAMAGE
06/13/01 RAWLINS REPORTED BY STORM
SPOTTER. GIN BIN
DESTORYED.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:26 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 64 min |
| Jun 13, 7:49 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 41 min |
| Jun 13, 8:09 PM CDT | Tornado Warning | GLD | Rawlins | 51 min |
| Jun 13, 8:32 PM CDT | Tornado Warning | GLD | Decatur | 43 min |
| Jun 13, 8:54 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.